MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA PLUS SMOOTH ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA PLUS SMOOTH ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Model Number SDC120UH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female patient who underwent primary breast reconstruction surgery with a 535cc artoura plus smooth ultra high tissue expander experienced right sided deflation post procedure.As a result, patient underwent bilateral removal and replacement with two mentor gel breast implants on (b)(6) 2021.
 
Additional Manufacturer Narrative
On november 30, 2021, the mentor failure analysis lab has received the device for evaluation.The investigation of the returned device was completed by the failure analysis lab on december 15, 2021.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination, and shell thickness of the returned device.Visual analysis of the returned sample determined that the artoura plus smooth ultra high profile 535cc tissue expander.Was found to have a tear at the union between shell and patch on anterior view.A microscopic examination was performed, and the cause of the tear could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of the tissue expander include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA PLUS SMOOTH ULTRA HIGH PROFILE
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12838525
Report Number1645337-2021-12863
Device Sequence Number11889598
Product Code LCJ
UDI-Device Identifier10081317028212
UDI-Public10081317028212
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model NumberSDC120UH
Device Catalogue NumberSDC120UH
Device Lot Number9507606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite